Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 87, NWS Fort Worth, TX

April 12, 2022Anderson County, Henderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 12, 2022, 7:14 PM CDT for Anderson County, Henderson County, Texas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2022, 7:14 PM CDT (00:14 UTC)
Expired
Apr 12, 2022, 8:30 PM CDT
In force
76 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Anderson County, TX, Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 158 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 4:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1943 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
3.4
Supercell composite
16.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:33 PM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 12, 2:33 PM CDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
233 PM CDT Tue Apr 12 2022

...New Long Term...

.SHORT TERM... /Issued 147 PM CDT Tue Apr 12 2022/
/Through Tomorrow Evening/

An active weather pattern is expected through the short term
period across North and Central Texas. The 12Z FWD sounding
revealed a stout cap in place this morning, but the 18Z FWD
sounding revealed the cap has weakened significantly with only a
weak cap in place, which is to be expected as the arrival of the
anticipated shortwave approaches from the southwest. Persistent
southerly flow aided in a surge of rich Gulf moisture, evident by
dew point observations in the mid 60s to near 70 degrees across
the region. Meanwhile, a sharp dew point gradient is observed well
to the west of our region, with dew points dropping into the 20s
and 30s along and west of a Vernon to Abilene to San Angelo line.
The latest radar imagery reveals broad area of light rain showers
and isolated embedded thunderstorms continue to move northeast
early this afternoon.

Our area of focus for this afternoon and evening's severe
thunderstorm potential will begin across our far western counties
as the dryline approaches from the west. As has been discussed the
past few days, the environment ahead of this boundary remains
favorable for severe thunderstorms with MLCAPE values upwards of
1500-2000 J/kg and mid level lapse rates ranging from 7-9 C/km.
The 18Z FWD sounding revealed about 20 knots of deep layer shear
at this time, but these values should increase to 40-50 knots
over the next 2-4 hours and support severe thunderstorms,
including supercells. At the time of this writing, discrete
convection has developed just along the dryline in Runnels County
and additional discrete development is expected along this
boundary as the dryline moves to the east this afternoon. This
area is also where SPC Mesoanalysis places the higher deep layer
shear values at this time. With the bulk layer shear vectors
oriented nearly orthogonal to the boundary, any initial discrete
development across the Big Country should move to the east toward
the I-35 corridor later this evening before congealing into a
cluster or broken line of strong to severe thunderstorms. The
main threats are very large hail and damaging wind gusts,
although a low potential for tornadoes cannot be ruled out. This
activity should exit to the east of the region by 10-11 PM.

Additional precipitation may develop ahead of a cold front after
1-2 AM tonight, mainly along/south of the I-20 corridor and move
off toward the southeast. There is still uncertainty on how this
will evolve following this evening's convection, so we'll have to
keep an eye on trends over the next several hours. There may be
lingering showers and thunderstorms ahead of the cold front across
East and Central Texas tomorrow morning, but should clear by the
late morning hours. Behind the front, winds will shift to the west
and eventually northwest around 15-20 mph and higher gusts. Cloud
cover will also clear with the arrival of drier air in wake of
the front. Temperatures will be a few degrees cooler across North
Texas, with highs in the upper 70s to low 80s. Across Central
Texas, highs should warm into the upper 80s. Dew points are
expected to drop into the teens across the Big Country, and in
combination with the breezy northwest winds, will result in near
critical fire weather conditions tomorrow afternoon.

Garcia

&&

.LONG TERM... /NEW/
/Thursday Onward/

Following Wednesday's cold front, much drier and cooler air will
settle into North and Central Texas as a broad surface high
overspreads the Central and Southern Plains. This should lead to
fair weather on Thursday with highs in the 70s and lower 80s. Return
flow will ensue late in the day, and Gulf moisture will make a quick
return by early Friday morning. This will recharge the warm buoyant
sector as the dryline redevelops to our west. At this time, it
appears there will be insufficient support for activity on the
dryline late Friday afternoon in the absence of any upper-level
ascent to weaken what should be a strong capping inversion in
place. Instead, convective chances would likely hold off until
later Friday night and early Saturday as a trailing cold front
moves into North Texas. Shear vector orientation to the frontal
boundary as well shear magnitudes will be supportive of a
convective cluster or perhaps one or more MCS segments, with
convection having a tendency to become undercut by the southward
moving front over time. However, a marginal severe storm threat
still looks plausible given the thermodynamic profiles. While most
of the stronger convection should be during the overnight hours,
lingering precipitation more stratiform in nature could continue
into the day Saturday if low-level flow is not sufficiently
interrupted by a larger MCS.

Modest rain chances may continue on Sunday and Monday as additional
fast-moving disturbances ripple through progressive zonal flow
aloft. Another front may arrive early next week, resulting in a
couple of inactive days following its arrival. However, the active
spring pattern will not take long to recover the environment for
additional convective chances towards the middle of next week.

-Stalley

&&

.AVIATION... /Issued 147 PM CDT Tue Apr 12 2022/
/18Z TAFs/

Most of the TAF sites this afternoon are observing VFR ceilings at
this time, although very intermittent bouts of MVFR ceilings may
be observed over the next hour or so. The main aviation concern is
the potential for strong to severe thunderstorms that develop
along the dryline, which is currently located along a Vernon to
Abilene to San Angelo line. Isolated convection has already
developed at this time and additional activity is expected over
the next few hours. Thunderstorms may approach the terminals as
early as 22Z, but are more likely within a 23-01Z time frame.

Convection should end by late this evening and there will be a
lull in activity prior to the arrival of a cold front. There is
still some uncertainty on whether there will be an increase in
convection once again after 7-8Z, so at this time I opted to keep
precipitation out of the TAF until confidence increases. There is
a potential for a surge of MVFR ceilings ahead of the front, but a
clearing is expected by Wednesday morning as drier air filters in.
Otherwise, breezy southerly winds will persist ahead of the front
with gusts near 30 knots. Behind the front, breezy westerly to
northwesterly winds will prevail through the end of the forecast
period.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    67  83  49  80  58 /  60  20   0   0   5
Waco                67  89  48  81  57 /  40  40   0   0   5
Paris               65  81  44  74  51 /  60  60   0   0  10
Denton              62  82  42  78  54 /  50  10   0   0   5
McKinney            65  82  44  76  54 /  60  30   0   0   5
Dallas              68  83  50  78  58 /  60  30   0   0   5
Terrell             65  83  47  77  55 /  50  40   0   0   5
Corsicana           67  86  49  79  56 /  50  50   0   0   5
Temple              67  89  48  83  57 /  30  30   0   0   5
Mineral Wells       63  83  43  82  56 /  30   5   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 12, 6:25 PM CDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
625 PM CDT Tue Apr 12 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
625 PM CDT Tue Apr 12 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms are possible across nearly all of North and Central
Texas this evening and tonight with a potential for severe storms.
The primary hazards are large hail and damaging winds, but a few
tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances continue Wednesday morning, especially south of
I-20 and east of I-35. Some thunderstorms may be severe with damaging
winds and hail the most likely hazards.

The fire threat will become elevated west of I-35 Wednesday afternoon
when it becomes windy and dry behind a weak cold front.

There is a slight chance of thunderstorms Friday though Monday across
much of North and Central Texas.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested across North and Central Texas
this afternoon and evening.

In the hours before

Local storm report, Apr 12, 6:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TORNADO          14 SW HARKER HEIGHTS    30.91N 97.81W
04/12/2022                   BELL               TX   TRAINED SPOTTER

            VIDEO/SPOTTER CONFIRMED TORNADO SOUTHWEST OF
            SALADO.

&&

BG
Special weather statement, Apr 12, 6:33 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
633 PM CDT Tue Apr 12 2022

TXZ103-104-118-119-130000-
Collin TX-Denton TX-Tarrant TX-Dallas TX-
633 PM CDT Tue Apr 12 2022

...A strong thunderstorm will impact portions of southeastern Denton,
northeastern Tarrant, southwestern Collin and northern Dallas
Counties through 700 PM CDT...

At 632 PM CDT, Doppler radar was tracking a strong thunderstorm over
Euless, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dallas, Arlington, Plano, Garland, Irving, Grand Prairie, Carrollton,
Frisco, Richardson, Lewisville, Allen, Flower Mound, Rowlett, Euless,
Bedford, Grapevine, Coppell, Hurst, The Colony and Farmers Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for north central
Texas.

&&

LAT...LON 3268 9708 3286 9721 3323 9687 3294 9655
TIME...MOT...LOC 2332Z 236DEG 32KT 3282 9706

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Bonnette
Local storm report, Apr 12, 6:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             3 S FORT HOOD           31.09N 97.77W
04/12/2022  E1.25 INCH       BELL               TX   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

&&
Local storm report, Apr 12, 6:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             2 WSW BELTON            31.05N 97.49W
04/12/2022  E2.00 INCH       BELL               TX   PUBLIC

            REPORT FROM MPING: HEN EGG (2.00 IN.).

&&
Local storm report, Apr 12, 6:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             1 WNW SALADO            30.95N 97.54W
04/12/2022  E4.00 INCH       BELL               TX   BROADCAST MEDIA

            SOCIAL MEDIA IMAGE OF ESTIMATED 4 INCH HAIL.
            TIME ESTIMATED VIA RADAR.

&&
Local storm report, Apr 12, 6:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             1 WNW SALADO            30.96N 97.54W
04/12/2022  M5.50 INCH       BELL               TX   PUBLIC

            SOCIAL MEDIA IMAGE OF MEASURED 5.5 INCH HAIL
            FROM SALADO. TIME ESTIMATED VIA RADAR.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:11 PM CDTSevere Thunderstorm WarningFWDHopkins, Hunt, Rains, Van Zandt64 min
Apr 12, 7:22 PM CDTTornado WarningFWDBell, Falls38 min
Apr 12, 7:28 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDBell62 min
Apr 12, 7:48 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDBell, Falls, Milam, Robertson57 min
Apr 12, 7:49 PM CDTSevere Thunderstorm WarningFWDFreestone, Leon, Limestone56 min
Apr 12, 7:50 PM CDTTornado WarningFWDFalls, Milam40 min
Apr 12, 8:15 PM CDTSevere Thunderstorm WarningFWDAnderson45 min
Apr 12, 8:20 PM CDTTornado WarningFWDMilam, Robertson40 min
Apr 12, 8:41 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDFalls, Limestone, Milam, Robertson64 min
Apr 12, 9:07 PM CDTTornado WarningFWDLeon, Robertson38 min
Apr 12, 9:41 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson64 min
Apr 13, 3:00 AM CDTSpecial Weather StatementFWDDelta30 min
Apr 13, 6:27 AM CDTSpecial Weather StatementFWDCollin33 min
Apr 13, 6:51 AM CDTSpecial Weather StatementFWDFannin24 min
Apr 13, 7:08 AM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt67 min
Apr 13, 7:42 AM CDTSpecial Weather StatementFWDDallas48 min
Apr 13, 8:02 AM CDTSpecial Weather StatementFWDHunt, Rockwall43 min
Apr 13, 8:13 AM CDTSpecial Weather StatementFWDDelta, Lamar62 min
Apr 13, 8:35 AM CDTSpecial Weather StatementFWDDelta, Hopkins40 min
Apr 13, 9:05 AM CDTSpecial Weather StatementFWDKaufman, Rains, Van Zandt55 min
Apr 13, 11:34 AM CDTSpecial Weather StatementFWDDelta, Fannin, Hunt, Lamar56 min
Apr 13, 11:45 AM CDTSevere Thunderstorm WarningFWDCollin, Delta, Fannin, Hopkins, Hunt, Lamar60 min
Apr 13, 11:56 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman, Van Zandt64 min
Apr 13, 12:21 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar54 min
Apr 13, 12:23 PM CDTSpecial Weather StatementFWDNavarro67 min
Apr 13, 12:47 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro, Van Zandt73 min
Apr 13, 1:54 PM CDTSpecial Weather StatementFWDAnderson51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.